Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 37, NWS St. Louis, MO

April 22, 2017Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 22, 2017, 2:34 PM CDT for Reynolds County, Missouri. It took effect at Apr 22, 2017, 4:09 PM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Apr 22, 2017, 2:34 PM CDT (19:34 UTC)
In effect from
Apr 22, 2017, 4:09 PM CDT
Expired
Apr 23, 2017, 10:00 PM CDT
In force
30 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 8.40 ft at Apr 22, 2017, 7:00 PM CDT.

actionminormoderate5101504/2204/2304/2404/25
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

762 
WGUS43 KLSX 221934
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
234 PM CDT SAT APR 22 2017

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri...


  Black River near 
  
      Annapolis
  

.This Flood Warning is a result of 2-3 inches of rainfall
across the basin over the past 24 hours...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-231934-
/O.NEW.KLSX.FL.W.0037.170422T2121Z-170424T0300Z/
/ANNM7.1.ER.170422T2121Z.170423T0000Z.170423T0300Z.NO/
234 PM CDT SAT APR 22 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Black River near Annapolis
* until tonight.
* At 2:15 PM Saturday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage late this 
  afternoon and crest near 8.1 feet early this evening. The river is 
  then expected to fall back below flood stage later on tonight.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/23  04/24  04/25  04/26  04/27

Black River
  Annapolis        8.0    7.92       7.7    6.4    5.7    5.4    5.2


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
4 follow-up statements
260 
WGUS83 KLSX 222109
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT SAT APR 22 2017

...The flood warning continues for the following rivers in 
Missouri...
 
  Black River near Annapolis

.This Flood Warning is a result of __ inches of precipitation the 
past 24 hours and __ inches forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-232109-
/O.EXT.KLSX.FL.W.0037.170422T2109Z-170424T1930Z/
/ANNM7.1.ER.170422T1936Z.170423T0600Z.170423T1930Z.NO/
409 PM CDT SAT APR 22 2017

The Flood Warning continues for
  the Black River near Annapolis
* until Monday afternoon.
* At  3:15 PM Saturday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 9.0 feet by after midnight 
  tonight, then fall below flood stage tomorrow early afternoon.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/23  04/24  04/25  04/26  04/27

Black River
  Annapolis        8.0    8.10       8.8    6.4    5.7    5.4    5.2


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
153 
WGUS83 KLSX 222111 CCA
FLSLSX
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT SAT APR 22 2017

...The flood warning continues for the following rivers in 
Missouri...
 
  Black River near Annapolis

.This Flood Warning is a result of 2 to 3 inches of rain in the 
past 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-232109-
/O.EXT.KLSX.FL.W.0037.170422T2109Z-170424T1930Z/
/ANNM7.1.ER.170422T1936Z.170423T0600Z.170423T1930Z.NO/
409 PM CDT SAT APR 22 2017

The Flood Warning continues for
  the Black River near Annapolis
* until Monday afternoon.
* At  3:15 PM Saturday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 9.0 feet by after midnight 
  tonight, then fall below flood stage tomorrow early afternoon.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/23  04/24  04/25  04/26  04/27

Black River
  Annapolis        8.0    8.10       8.8    6.4    5.7    5.4    5.2


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
943 
WGUS83 KLSX 230058
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT SAT APR 22 2017

...The flood warning continues for the following rivers in 
Missouri...
 
  Black River near Annapolis

.This Flood Warning is a result of 2 to 3 inches of rain within
the past 24 hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-240058-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-170425T0051Z/
/ANNM7.1.ER.170422T1936Z.170423T1200Z.170424T0051Z.NO/
758 PM CDT SAT APR 22 2017

The Flood Warning continues for
  the Black River near Annapolis
* until Monday evening.
* At  7:15 PM Saturday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 9.0 feet by tomorrow morning, 
  then fall below flood stage tomorrow evening.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/23  04/24  04/25  04/26  04/27

Black River
  Annapolis        8.0    8.40       6.8    5.5    5.3    5.2       


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
139 
WGUS83 KLSX 231428
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
928 AM CDT SUN APR 23 2017

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Black River near Annapolis

.This is the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-231458-
/O.CAN.KLSX.FL.W.0037.000000T0000Z-170425T0051Z/
/ANNM7.1.ER.170422T1936Z.170423T0230Z.170423T1101Z.NO/
928 AM CDT SUN APR 23 2017

The Flood Warning is cancelled for
  the Black River near Annapolis.
* At  8:15 AM Sunday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at  6:01 AM Sunday.
* The river will continue falling to 6.7 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/24  04/25  04/26  04/27  04/28

Black River
  Annapolis        8.0    7.82       6.7    6.1    5.8    5.5    5.3


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 22, 12:35 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 22, 12:35 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1235 PM CDT Sat Apr 22 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 339 AM CDT Sat Apr 22 2017

One wave of rain will move out of the area around 10z while the next
wave moves into central MO. Previous forecast has a decent handle on
the situation however have had to manipulate the pops a bit to try
and match the movement. Temperatures will be quite cool today, but
have raised the highs just a bit for most areas. The upper system
finally moves out late tonight from 06 to 12z Sunday. Rain will end
this evening hanging on the longest across the southeast. Plenty of
dry air, sunshine, and warmer temperatures for Sunday.

JPK

.LONG TERM...  (Sunday through Friday)
Issued at 339 AM CDT Sat Apr 22 2017

After a chilly start to Sunday morning strong April sunshine under a
mostly clear sky should kick temperatures back up into the upper 60s
and low 70s in spite of continuing weak north-northeast flow and cold
advection.  Tranquil weather continues Sunday night through Monday
night with temperatures warming well into the 70s on Monday as warm
advection ramps back up ahead of a trof of low pressure over the
Great Plains.

The cold front associated with this trof will move into southeast
Nebraska or northwest Missouri on Tuesday.  There's some
discrepancies between model guidance on the timing and strength of
the system as it pushes further east through Missouri on Tuesday
night.  It does look like we'll see some thunderstorms Tuesday night
across the area.  GFS has MUCAPE over 500 J/Kg all the way up into
west central Illinois at 06Z with showalter index around -3...though
the greatest instability will stay south of I-70 across southeast
Missouri and southwest Illinois with MUCAPE in excess of 1000 J/Kg.
0-6km shear is 40-50kts and the greater instability across the
Ozarks suggests there could be some strong to severe storms. However
the ECMWF is has even less CAPE than the GFS and would suggest that
severe potential would be very limited if any at all Tuesday night.
The ECMWF is also quite a bit faster pushing the front through and
would basically have us in dry/cold advection all day Wednesday
while the GFS pushes the front through our area during the morning
and early afternoon on Wednesday and therefore has much more
precipitation over us.  Tuesday continues to look warm ahead of the
front int warm advection. Think upper 70s and low 80s is easily
attainable in southwest flow. Wednesday should be cooler whether due
to clouds and precip or due to cold advection.

The GFS drops another strong longwave trof of low pressure over the
Rockies on Thursday.  The ECMWF handles this trof differently with
an initially weaker shortwave and then the stronger longwave
developing late in the forecast on Friday.  Either way, the weather
on Thursday and particularly Friday looks unsettled although
confidence is low due to the model differences that far out.

Carney

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1230 PM CDT Sat Apr 22 2017

Light rain shield should stay south of the terminals though cannot
rule out some brief light rain or sprinkles for the metro
terminals. Sky cover should decrease late this afternoon and
tonight with a clear sky expected by midnight. Gusty northeast
winds should lighten up by early this evening with predominant
winds becoming more northerly as well. Clear sky with light
northerly winds for late tonight/Sunday.

SPECIFICS FOR KSTL:

VFR with small chance of a brief period of light rain and/or
sprinkles. Gusty northeast winds lightening up and becoming more
northerly by this evening. Continued VFR/quiet through Sunday with
a clear sky and light northerly winds.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 22, 4:25 AM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
425 AM CDT Sat Apr 22 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
425 AM CDT Sat Apr 22 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:19 AM CDTRiver Flood WarningLSXMarion57 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.